MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381147
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 7270758; medical device expiration date: 2022-09-30; device manufacture date: 2017-10-27; medical device lot #: 7173832; medical device expiration date: 2022-06-30; device manufacture date: 2017-07-12.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd angiocath¿ iv catheter had foreign matter described as "water like" and "sticky" on the catheter.No serious injury or medical intervention was reported.
 
Event or Problem Description
It was reported that bd angiocath iv catheter had foreign matter described as "water like" and "sticky" on the catheter.No serious injury or medical intervention was reported.
 
Additional Manufacturer Narrative
Due to an it issue beginning on (b)(6) 2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other.Device single use?: no.Device returned to manufacture: yes.As per request, (10) samples were randomly selected from each reported lot number and examined.All examined samples from each of the lot numbers exhibited clear droplets of material on the surface of the catheter.One representative sample from each of the reported lot numbers was selected and a small amount of the material was removed from each sample and prepared for ftir spectral analysis.The spectral analysis shows that this material is silicone for each of the lot numbers.A review of the device history record was completed for the lots 7270758, 7173832 regarding tests to verify "foreign matter/visible silicone" and no records were found that could lead to the claimed defect.Confirmed: bd was able to confirm the customer complaint for the claimed defect.Based on the investigations conducted for complaints of excess silicone of angiocath, it has been found that the root cause of this on the catheter is caused by the excessive amount of silicone that is dispensed during the catheter siliconization process.(b)(4) has been initiated for this issue.

Brand Name
BD ANGIOCATH¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
MDR Report Key7789786
Report Number9610048-2018-00112
Device Sequence Number19225861
Product Code FOZ
UDI-Device Identifier00382903811472
UDI-Public00382903811472
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381147
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer07/31/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;